MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Catalog Number SC-018-135
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a trailblazer with a 6f x 45 cm non-medtronic sheath and 0.018 non-medtronic guidewire during treatment of a fibrous cto (chronic total occlusion -100%) in the mid left superficial femoral artery (sfa).Slight tortuosity and moderate calcification were reported.Ifu was followed.It is reported the wire appeared to have perforated the trailblazer.From angiographic appearance, the wire prolapsed in the artery outside of the support catheter.The wire and trailblazer were both removed from the patient with no issues noted.The procedure was aborted.No injury reported.
 
Additional Manufacturer Narrative
Additional information: no intervention was required for removal of the device from the patient.There was no injury to the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: the trailblazer was returned.Visual inspection: the trailblazer was inspected and found a green 0.016" guidewire loaded.Approximately 164cm of the guidewire was exposed outside from the manifold of the trailblazer.It was observed the guidewire was loaded to the tip of the trailblazer.The three marker bands were identified on the trailblazer and were intact.Kinks to the trailblazer were identified within the location of the three marker bands at the distal end of the catheter.Dried blood was noted with the inner diameter of the catheter shaft.Functional testing: the gw was attempted to be removed; however it was stuck inside the lumen of the gw.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8141650
Report Number2183870-2018-00572
Device Sequence Number16616234
Product Code DQY
UDI-Device Identifier00821684073919
UDI-Public00821684073919
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Catalogue NumberSC-018-135
Device Lot NumberA690178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer12/07/2018
02/21/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date12/13/2018
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR